MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH SUTURE DEVICE HANDLE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. SMARTSTITCH SUTURE DEVICE HANDLE; ACCESSORIES,ARTHROSCOPIC
Model Number OM-8000
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the suture of the smartstitch would not deploy.The procedure was successfully completed without delay using a different technique.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the reported device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was a repeat issue.A review of the instructions for use found that careful attention is required for successful utilization of this device.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Factors that could have contributed to the reported event include: (1) excessive force (2) tissue thickness.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SMARTSTITCH SUTURE DEVICE HANDLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10545897
Report Number3006524618-2020-00784
Device Sequence Number16912431
Product Code NBH
UDI-Device Identifier00817470001679
UDI-Public00817470001679
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-8000
Device Catalogue NumberOM-8000
Device Lot NumberH107580
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;